MAUDE Adverse Event Report: AESCULAP AG AS UNIVATION XF TIBIA CEMENTED T4 LM; KNEE ENDOPROSTHETICS

AESCULAP AG AS UNIVATION XF TIBIA CEMENTED T4 LM; KNEE ENDOPROSTHETICS
Model Number NO188Z
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with no188z-as univation xf femur cemented f4 lm.According to the complaint description, the univation x no188z and no165z implants have loosened.No cement adhesion can be observed on the implants.A revision surgery was necessary.Additional information was not provided nor available / was not available.The adverse event / malfunction is filed under aag reference (b)(4).Associated medwatch-reports: 9610612-2021-00114 (400502135 no188z), 9610612-2021-00115 (400502136 no165z).Involved components (aufführen in d11 + c2) nl479-univation f meniscal comp.T4 rm/lm 8mm-52462745.
 
Additional Manufacturer Narrative
Investigation results: visual investigation: the femoral-as well as the tibial component show no device failure or serious damage.The components were examined visually and microscopically.In the delivered condition the tibial as well as the femoral component show no bone cement adhesive on the intended area.The surgery report from the revision operation also mentions that neither the femoral nor tibial component was covered with bone cement.The coated surface of both implants shows no abnormal deviations failure.The visible discoloration of both implant surfaces is a result of oxidation and does not affect the material properties in any way.The meniscal component shows only little imprints and scratches.The provided x-ray figures give no hints regarding the root cause for the mentioned implant loosening.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of the risk assessment revealed that the overall risk level (severity x probability of occurrence) according to din en iso 14971 is no longer acceptable.The need to revisit the risk assessment will be requested and further evaluated by the responsible department.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.Different scenarios can lead to the loosening of the implant.Based upon the investigations results a product safety case was initiated.Any action regarding capa will be addressed with this case.
 
Event or Problem Description
Associated medwatch-reports: 9610612-2021-00114 ((b)(4)no188z); 9610612-2021-00115 ((b)(4)no165z).Involved components (aufführen in d11 + c2).Nl479-univation f meniscal comp.T4 rm/lm 8mm-52462745.

Brand Name
AS UNIVATION XF TIBIA CEMENTED T4 LM
Common Device Name
KNEE ENDOPROSTHETICS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11426347
Report Number9610612-2021-00114
Device Sequence Number2855152
Product Code HRY
UDI-Device Identifier04046964053658
UDI-Public4046964053658
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K131167
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Recall,Inspection
Type of Report Initial,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNO188Z
Device Catalogue NumberNO188Z
Device Lot Number52555913
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2021
Supplement Date Received by Manufacturer03/26/2021
Initial Report FDA Received Date03/07/2021
Supplement Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NL479-52462745.; NL479-52462745.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR